Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 103, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2007, 12:28 PM CDT for Duval County, Jim Wells County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 12:28 PM CDT (17:28 UTC)
- Expired
- Jul 7, 2007, 2:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 071729
FFWCRP
TXC131-249-409-071930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL DUVAL COUNTY IN SOUTH TEXAS
NORTHERN JIM WELLS COUNTY IN SOUTH TEXAS
NORTHWESTERN SAN PATRICIO COUNTY IN SOUTH TEXAS
* UNTIL 230 PM CDT
* AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED ONE TO THREE INCHES OF RAIN HAS FALLEN
OVER THE WARNED AREA SINCE 10 AM. AN ADDITIONAL ONE TO TWO INCHES
OF RAIN...LOCALLY AS HIGH AS FOUR INCHES...IS POSSIBLE OVER THE
NEXT TWO HOURS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BENAVIDES...MATHIS...SAN DIEGO...LAKE ALICE...ORANGE
GROVE...SANDIA AND TYNAN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2751 9856 2805 9805 2805 9790 2811 9789
2816 9781 2812 9764 2797 9780 2798 9783
2763 9824 2750 9837
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:07 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 7, 10:07 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1007 AM CDT SAT JUL 7 2007 .UPDATE...LIGHT SHOWERS PERSIST IN AREA OF WEAK CONVERGENCE AND HIGH MOISTURE OVER THE WESTERN THIRD OF THE CWFA. EXPECT A SCENARIO SIMILAR TO YESTERDAY...WITH SCATTERED COVERAGE DEVELOPING MAINLY INLAND IN AFTERNOON INSTABILITY. NO CHANGES PLANNED TO PREVIOUS FORECAST. && .PREV DISCUSSION... /ISSUED 421 AM CDT SAT JUL 7 2007/ SHORT TERM (TODAY THROUGH SUNDAY)...THE GFS/NAM CONTINUE TO PROG THE UPPER LOW/TROUGH TO REMAIN QUASI-STATIONARY WITH THE NERN CWFA UNDER THE MOST FAVORABLE SECTOR FOR SYNOPTIC SCALE LIFT. EXPECT SCT CONVECTION TO DEVELOP TDA/SUN OVR THE REGION WITH THE GREATEST LIKELIHOOD OVR THE NERN CWFA DRG THE AFTN...WITH ACTIVITY SHIFTING WWD DRG THE EVENING HOURS. EARLY MORNING CONVECTION NOTWITHSTANDING OVR THE RIO GRANDE PLAINS...DO NOT ANTICIPATE ACTIVITY LATER TNGT AS CIN INCREASES. EXPECT ANY FLOODING TO REMAIN ISOLD AND THUS WL NOT ISSUE AN FFA. AVIATION...IFR/MVFR CEILINGS/VISIBILITIES EXPECTED DRG THE EARLY MORNING HOURS AND NEAR CONVECTION. OTHERWISE...VFR/MVFR CONDITIONS EXPECTED. MARINE...GENERALLY ISOLD CONVECTION EXPECTED DRG THE PERIOD. DIURNAL RISE (YET LIMITED OWING TO WEAK THERMAL CONTRAST) IN MOMENTUM NEAR THE COAST DRG THE AFTN HOURS YET BELOW SCA CRITERION. DO NOT EXPECT SEAS TO REACH SCA CRITERION...CONSISTENT WITH THE WAVEWATCH SOLN. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...WEAK SHEAR ZONE OR COL WILL LINGER OVER THE LONE STAR STATE AS REGION WILL BE BETWEEN AREAS OF UPPER LEVEL HIGH PRESSURE OVER THE DESERT SOUTHWEST AND SOUTHEAST U.S. MODELS INDICATE PRECIPITABLE WATER VALUES DECREASING BY MIDWEEK TO BELOW 1.75 INCHES TO EVEN LOWER VALUES BY THE END OF THE WEEK. WITH THIS SAID...WILL CONTINUE WITH DRIER FCST TREND AS THE WE PROGRESS FURTHER INTO NEXT WEEK. ANTICIPATE MAINLY ISOLD SHOWERS WITH MAIN LIFTING FOCUS BEING THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THE BEGINNING OF NEXT WEEK...MAX TEMPERATURES ARE EXPECTED TO REMAIN A COUPLE DEGREES BELOW NORMAL GIVEN THE SATURATED SOILS. HOWEVER...TEMPERATURES WILL GRADUALLY COME BACK TO CLIMATOLOGICAL NORMALS WITH SOIL CONDITIONS DRYING OUT. AS SUSPECTED EARLIER...GFS IS STARTING TO SHOW SOME HINT OF UPPER LOW COMING INTO FRUITION OVER THE STATE BY THE END OF NEXT WEEK WITH SE CONUS HIGH PRESSURE AREA BREAKING DOWN OR FLATTENING AS UPPER HIGH STRENGTHENS OVER THE WESTERN U.S WHILE EASTERN CONUS TROF AMPLIFIES WITH BASE OF UPPER TROF ENCROACHING EAST TEXAS. WILL HAVE TO WAIT AND SEE IF THIS GFS SOLUTION COMES TO BEAR FOR THE FOLLOWING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 89 76 90 78 91 / 30 20 20 10 20 VICTORIA 89 75 90 76 91 / 40 20 30 10 30 LAREDO 94 78 98 79 100 / 40 30 10 10 10 ALICE 91 75 93 77 95 / 30 20 20 10 20 ROCKPORT 87 78 89 80 90 / 30 20 20 10 20 COTULLA 92 75 95 75 96 / 50 30 10 10 10 KINGSVILLE 90 77 92 78 93 / 30 20 20 10 20 NAVY CORPUS 88 78 88 80 90 / 20 20 20 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JV/71...SHORT TERM JR/19...LONG TERM
Hazardous weather outlook, Jul 7, 5:04 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 504 AM CDT SAT JUL 7 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 504 AM CDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE COASTAL BEND...VICTORIA CROSSROADS...AND THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH FRIDAY. THESE SHOWERS AND THUNDERSTORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/70
In the hours before
Local storm report, Jul 7, 7:39 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
739 AM CDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD COTULLA 28.44N 99.24W
07/07/2007 LA SALLE TX LAW ENFORCEMENT
INTERSTATE 35 BETWEEN MILE MARKER 69 AND 74 CLOSED
&&
87The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:28 AM CDT | Flash Flood Warning | CRP | Webb | 62 min |
| Jul 7, 1:35 AM CDT | Flash Flood Warning | CRP | Webb | 85 min |
| Jul 7, 2:13 AM CDT | Flash Flood Warning | CRP | La Salle | 92 min |
| Jul 7, 4:33 AM CDT | River Flood Warning | CRP | Webb | 4 hr |
| Jul 7, 12:28 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, San Patricio | 2 hr |
| Jul 7, 3:12 PM CDT | Marine Weather Statement | CRP | 3 hr | |
| Jul 7, 3:18 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 117 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.